Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking Ritalin for ADHD. Dark urine, no pain, have weight loss

I drink plenty of fluids as I run about 15 miles per week. No known medical issues but am taking Ritalin/ Concerta XL for ADHD . Also take prescription strength codeine/ paracetamol painkillers as and when required. Recently my urine has been quite dark. No pain or discomfort noted. Age 38, lost 2 and a half stone in weight over 6 months from running and diet.
Asked On : Sat, 23 Feb 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear...

Presence of dark urine without pain may be due to:

1. Diseases of the kidney like glomerulonephritis.

2. Medications like aspirin, heparin, certain antibiotics, etc.

3. However, dark urine can also be seen as a side effect of taking Ritalin/ Concerta XL and also on prolonged use of codeine/ paracetamol or other painkillers.

Consultation with your treating physician will be helpful in this regard.

4. Vigorous exercise can also cause urine to have blood in it due to trauma to the bladder, breakdown of red blood cells, or dehydration.

5. Urinary bleeding or dark urine without pain may also indicate some serious disorder like cancer of the Urinary bladder.

Investigations like Urine examination & Ultrasound scan of Abdomen & Pelvis will be helpful in clinching the diagnosis.

Wishing you a Good Health. Let me know if I need to clarify further.

Thanks & take care.
Answered: Sun, 24 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor